So I've been depressed and have had severe anxiety for 3 years. Antidepressants make me hypomanic (kinda) and triggers unstable mood. I don't fit in the usual description of bipolar, but there is definitely something not right about the way i react to antidepressants - feeling high, warm, racing thoughts x 100, gets overly chatty etc.
I've tried the following moodstabilizers
Abilify (made me hypomanic)
Seroquel (made me hypomanic)
Depakote/valproate (still taking)
This depression is killing me, but my p.doc. won't prescribe me lithium. Tried two different doctors. What are your thoughts?
So I'm withdrawing from Gabapentin 900 mg. I'm down to 300 mg every second day. About a month and a half ago I tried going from 300 every day to 300 every second day - skipping a dose every other day. At first it went just fine, but then at the second week mark i started getting really depressed and began crying all the time. I then went back up to 300 every day and I started feeling better again.
Two weeks ago i went back down to 300 mg every other day, and again the first week was fine, but now I am experiencing the same thing all over again.
So - I know this is a popular question - but is this just withdrawal or is it a relapse? I am not otherwise experiencing any other symptoms.
Has any of you gone through gabapentin/neurontin withdrawal? And has anyone else experienced this pattern?
I am taking it for bipolar disorder NOS and anxiety, but it hasn't really helped that much. I am also on Mirtazapine and Depakote
Hi everyone. I’ve been dealing with unbearable symptoms for over 4 years. Insomnia, racing thoughts (OCD), derealization, irritability, brain fog and depression.
I have tried so many medications, but none help. My insomnia and anxiety are through the roof and I have 24/7 derealization. Years ago, 2007, when I was struggling with depression, my psych talked about starting an MAOI, but we instead we added geodon to Zoloft and it worked (for awhile)
Long story short, I developed sudden onset ruminating thoughts (in form of OCD), insomnia and Anxiety in 2009. After many trials of meds (I’m adverse and paradoxical to most) I finally was put on remeron which got me sleeping again and in turn helped my other symptoms.
From 2010-October 2014 I did relatively well, that is until remeron stopped working and all my symptoms came back.
Since I have been inpatient several times trying every sleeping med , bipolar med, SSRI etc with no relief.
Mom wondering if an MAOI could help me? Can MAOI’s treat anxiety? Racy brain? I’ve read they can make insomnia worse, which I don’t need.
Symptoms: severe insomnia, lucid dreams/nightmares, 24/7 derealization, severe anxiety and panic, major depression, brain fog, dizziness, migraines.
I believe, like in 2009-2010, many of my symptoms are from sleep deprivation. I am very desperate to get control over my anxiety and sleep. I’m at the end of my rope.
Could an MAOI help me as a last ditch effort to get some kind of quality of life back?
Current meds: weaning off Zoloft, weaning off remeron, geodon 20 mg X2, Ativan 5 mg per day (please don’t jump down my throat about this, it will give me a panic attack. I know it’s a high dose and I need to taper this too), prazosin 2 mg.
I started 5mg Trintellix a week ago and in a nutshell, felt 40-50% better the very next day. Before I get deafened with shouts of "PLACEBO!", think again since I'm treatment-resistant (20+ years) and never expect meds to work - because they nearly always don't. FTR I've tried tens of med combos, treatments, ECT, dTMS unsuccessfully. They either make me worse, have no effect or help somewhat and then poop-out within 2-4 weeks.
Furthermore my mood started dipping significantly 3 days ago so I upped the dose to 7.5mg last night, again not expecting anything and lo and behold, I felt significantly better - like "naturally" or "simply" better today.
Has anyone heard of, or experienced such a rapid improvement?
Welbutrin (Bupropion) is a dopamine-norepinephrine reuptake inhibitor; its occupancy at dopamine transporter (DAT) is 23%; whereas over 75% causes euphoria (ex. cocaine). A dopamine reuptake inhibitor (DRI) is a class of drug which acts as a reuptake inhibitor of the monoamine neurotransmitter dopamine by blocking the action of the dopamine transporter (DAT). Reuptake inhibition is achieved when extracellular dopamine not absorbed by the postsynaptic neuron is blocked from re-entering the presynaptic neuron. This results in increased extracellular concentrations of dopamine and increase in dopaminergic neurotransmission.
I am currently taking Abilify 400 mg every 3 weeks (~ 20 mg / day) and 300 mg of Welbutrin.
I was complaining to my psychiatrist about the side effects of Abilify I was suffering from; depression (low mood), sexual dysfunction, anhedonia, from a condition called "Neuroleptic Induced Deficit Syndrome" . I complained that I had totally lost my motivation, drive, and initiative and was experiencing anhedonia (lack of pleasure), emotional suppression, etc. It is like living in a mental restraint "straigthjacket". So my psychiatrist added Welbutrin. Abilify dampens down dopaminergic activity in three of the four dopaminergic pathways; It is the only Antipsychotic that I know of that can increase mesocortical dopaminergic activity. Other partial agonists like Brexiprazole and Cariprazine might do this also, whereas a silent antagonist cannot. Welbutrin has treated my low mood; I am euthymic now, but I am still anhedonic from Abilify being so frequent for such a dose; I am taking the daily equivalent of 20 mg: 400 mg per 3 weeks. At lower doses Abilify has a more stimulating effect. The Welbutrin he added certainly helps; but is unfortunately not enough.
I am considering adding a dopamine full agonist such as Ropinirole, Rotigotine, Cabergoline and Pramipexole to my prescription meds. Some dopamine agonists are useful at treating depression resistant to SSRI-treatment. Dopamine agonists can be given to counteract the side effects of antipsychotics and serotonergic antidepressants. No doubt that dopamine antagonism has a negative effect on mood. In the mesolimbic pathway *(reward pathway)* Aripriprazole reduces dopaminergic activity; which reduces motivation - salience (liking, rewarding), which can be identified as a major source of anhedonia. Aripriprazole does not reduce dopamine transmission in the mesocortical pathway in people whose mesocortical pathway has .less than normal activity. The dopamine boost that Welbutrin provides keeps me stable; counterbalances some of the negative effects of Abilify. I just need more help in alleviating this zombified state of existence in which I am alienated from my own real self. and cannot enjoy the things I used to enjoy; food, drugs, sex. I live in anhedonia, a state of a loss of pleasure; due to the neurological inhibition caused by Abilify. Welbutrin works as a wakefullness promoting agent, a mild stimulant.